Alert archive / Michigan / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Nov 10, 2025, 3:32 AM EST for Mason County, Oceana County, Michigan. It took effect at Nov 10, 2025, 7:00 AM EST. It was in force for 18 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2025, 3:32 AM EST (08:32 UTC)
- In effect from
- Nov 10, 2025, 7:00 AM EST
- Expired
- Nov 11, 2025, 1:27 AM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 8:15 AM EST | SNOW 1 | 6 Nnw Ludington, MI | CO-OP Observer station LSPM4 Ludington 6 NNW. |
| Nov 10, 3:00 PM EST | SNOW 7 | 4 N Ludington, MI | Estimated total so far in Hamlin Township. Snow still falling. |
| Nov 10, 3:15 PM EST | SNOW 6 | Ludington, MI | Estimated 6 to 7 inch amounts and still snowing. Half mile distance from Lake Michigan. |
| Nov 10, 4:20 PM EST | SNOW 5 | Mears, MI | Estimated total so far with heavy snow falling. |
| Nov 10, 5:30 PM EST | SNOW 10.5 | 6 N Ludington, MI | Two photo reports from Hamlin Lake of 10 to 11 inches of snow today. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372 WWUS43 KGRR 100832 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 332 AM EST Mon Nov 10 2025 MIZ037-043-101645- /O.NEW.KGRR.WS.W.0002.251110T1200Z-251111T0900Z/ Mason-Oceana- Including the cities of Hart and Ludington 332 AM EST Mon Nov 10 2025 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST TUESDAY... * WHAT...Heavy lake effect snow expected. Total snow accumulations between 4 and 9 inches. * WHERE...Mason and Oceana Counties. * WHEN...From 7 AM this morning to 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Travel could be very difficult. The hazardous conditions could impact the Monday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ050-056-101645- /O.NEW.KGRR.WW.Y.0016.251110T1500Z-251111T0900Z/ Muskegon-Ottawa- Including the cities of Muskegon, Grand Haven, and Jenison 332 AM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Ottawa and Muskegon Counties. * WHEN...From 10 AM this morning to 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064-071-101645- /O.NEW.KGRR.WW.Y.0016.251110T1800Z-251111T0900Z/ Allegan-Van Buren- Including the cities of South Haven and Holland 332 AM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Allegan and Van Buren Counties. * WHEN...From 1 PM this afternoon to 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ Duke
4 follow-up statements
526 WWUS43 KGRR 101554 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 1054 AM EST Mon Nov 10 2025 MIZ037-043-110000- /O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/ Mason-Oceana- Including the cities of Hart and Ludington 1054 AM EST Mon Nov 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Heavy lake effect snow expected. Total snow accumulations between 4 and 9 inches. * WHERE...Mason and Oceana Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Travel could be very difficult. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ050-056-110000- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Muskegon-Ottawa- Including the cities of Grand Haven, Muskegon, and Jenison 1054 AM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Ottawa and Muskegon Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064-071-110000- /O.CON.KGRR.WW.Y.0016.251110T1800Z-251111T0900Z/ Allegan-Van Buren- Including the cities of South Haven and Holland 1054 AM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Lake effect snow expected. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Allegan and Van Buren Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ RAH
616 WWUS43 KGRR 101958 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 258 PM EST Mon Nov 10 2025 MIZ037-043-110400- /O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/ Mason-Oceana- Including the cities of Hart and Ludington 258 PM EST Mon Nov 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Heavy lake effect snow. Additional snow accumulations between 3 and 5 inches. * WHERE...Mason and Oceana Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Travel could be very difficult. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ050-056-110400- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Muskegon-Ottawa- Including the cities of Grand Haven, Muskegon, and Jenison 258 PM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Lake effect snow. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Ottawa and Muskegon Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064-071-110400- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Allegan-Van Buren- Including the cities of South Haven and Holland 258 PM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Lake effect snow. Total snow accumulations between 2 and 5 inches. Locally higher amounts possible. * WHERE...Allegan and Van Buren Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ RAH
703 WWUS43 KGRR 110212 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 912 PM EST Mon Nov 10 2025 MIZ037-043-110900- /O.CON.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/ Mason-Oceana- Including the cities of Ludington and Hart 912 PM EST Mon Nov 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations 1 to 3 inches. * WHERE...Mason and Oceana Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ MIZ050-056-110900- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Muskegon-Ottawa- Including the cities of Jenison, Grand Haven, and Muskegon 912 PM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Ottawa and Muskegon Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064-071-110900- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 912 PM EST Mon Nov 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Allegan and Van Buren Counties. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ JC
178 WWUS43 KGRR 110627 WSWGRR URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Rapids MI 127 AM EST Tue Nov 11 2025 MIZ037-043-110730- /O.CAN.KGRR.WS.W.0002.000000T0000Z-251111T0900Z/ Mason-Oceana- Including the cities of Hart and Ludington 127 AM EST Tue Nov 11 2025 ...WINTER STORM WARNING IS CANCELLED... Lake effect snow bands have weakened and moved inland. $$ MIZ050-056-110900- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Muskegon-Ottawa- Including the cities of Jenison, Muskegon, and Grand Haven 127 AM EST Tue Nov 11 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Ottawa and Muskegon Counties. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ MIZ064-071-110900- /O.CON.KGRR.WW.Y.0016.000000T0000Z-251111T0900Z/ Allegan-Van Buren- Including the cities of Holland and South Haven 127 AM EST Tue Nov 11 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Allegan and Van Buren Counties. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Visibility and road conditions may change rapidly over short distances in lake effect snow. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ 04
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 9, 11:58 PM EST, 3 hours 34 minutes earlier. Its key messages:
- Lake Effect Snow through Tonight
- Another Round of Lake Effect Snow Monday into Monday Night
- Warming Up through the Week
Area forecast discussion, Nov 9, 11:58 PM EST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1158 PM EST Sun Nov 9 2025 .KEY MESSAGES... - Lake Effect Snow through Tonight - Another Round of Lake Effect Snow Monday into Monday Night - Warming Up through the Week && .DISCUSSION... Issued at 255 PM EST Sun Nov 9 2025 - Lake Effect Snow through Tonight There are two areas of focus for lake effect snow through late tonight. The first area between 131 and 127 where Lake Huron is continuing snow showers across the area. Surface temperatures are around freezing which is allowing snow to largely melt on roads. However as the sun sets and temperatures fall we should see snow stick to more surfaces. The focus for higher accumulations are in Gratiot and Clinton counties where 2 to 4 isolated 5 inches of snow is possible (40 to 60 percent). Further west and south a half to 1 inch of snow before snow tapers off around 10PM. There is a potential for the lake effect to continue later and any shift in the main area of snow could result in adjustments to the current Advisory. The other area we are monitoring is the band of snow over Lake Michigan that has started to impact Mason and Oceana counties. Bursts of snow and gusty winds are expected through the afternoon with around 1 to 3 inches of snow falling. This is expected to taper off this evening. The southern extend of this band moving into Berrien County will continue to shift east impacting potions of Van Buren and southwest Allegan County. The orientation on the lake along with support from the upper level low and lake temperature/850 mb temperature differences around 20-25 C will support moderate to heavy accumulations in far southwest Michigan while the band remains overhead. 2 to 5 inches of snow is expected across this area with isolated higher amounts possible (30 percent). The band is expected to shift back to the west late tonight ending around midnight. Strong winds are also expected with this band as it moves in, current winds speeds of 40 to 45 mph have been observed. Temperatures will be falling tonight into the 20s which brings additional concerns for refreeze and icy conditions on untreated surfaces. Make sure to drive slow in the snow through tonight and use caution for the Monday morning commute. - Another Round of Lake Effect Snow Monday into Monday Night As the trough axis begins to shift east of the lake tomorrow, northwest flow will take over and push the ongoing lake effect band onshore and inland. This is expected to start in Mason and Oceana counties for the morning rush hour and expand east with snowfall largely along and west of 131. Another shortwave trough will aid in bringing snow further inland across the area during the late afternoon and evening hours, however the main focus for accumulations will be along the lakeshore. The 25th to 75th percentile put a swath of 2 to 6 inch snowfall amounts west of 131 with isolated higher amounts possible toward Ludington and then the I-94 corridor. The HREF shows probabilities of snowfall rates of 1 inch per hour in the 30 to 50 percent range during the afternoon and evening. With these rates snow will quickly accumulate on roads and visibilities drop creating hazardous travel conditions. Another Advisory will likely be needed. - Warming Up through the Week Lake effect snow gradually tapers off Tuesday morning as 850mb temperatures warm, however a push of warm air advection along with convergence with the low level jet may spark off some light rain/snow showers during the day. Another trough will move through mainly to the north which could linger these rain/snow showers toward the US-10 corridor into Wednesday. The warming trend continues with highs in the low to mid 40s starting Wednesday into the 50s by Saturday with dry conditions across the area. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1158 PM EST Sun Nov 9 2025 IFR conditions in light snow will be moving south and away from AZO and BTL by 07Z. VFR with patchy MVFR conditions can be expected overnight with mostly VFR between 12Z and 18Z Monday. However, lake effect snow showers will bring IFR conditions to MKG and AZO after 18Z as winds go more northwest. The snow should reach GRR and BTL late in the afternoon and persist into the evening with patchy IFR conditions in snow showers. Winds will be north overnight AOB 10 knots then go northwest on Monday around 10 knots with some gusts to 20 knots at times during the evening at MKG. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...Winter Weather Advisory until 1 AM EST Monday for MIZ071. MARINE...Small Craft Advisory until 1 PM EST Tuesday for LMZ844>849. && DISCUSSION...RAH AVIATION...Ostuno
Hazardous weather outlook, Nov 9, 3:15 PM EST, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 315 PM EST Sun Nov 9 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-102015- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 315 PM EST Sun Nov 9 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Accumulating snow is expected tonight across far southwest Lower Michigan and also around US-127 mainly between Lansing and Mount Pleasant. Slippery travel will be possible as temperatures fall into the 20s and perhaps upper teens. Heavy snow in southwest Lower Michigan may cause power outages due to downed tree limbs. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional accumulations of lake effect snow Monday and Monday night combined with colder temperatures could make travel conditions hazardous. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-102015- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 315 PM EST Sun Nov 9 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...This Afternoon and Tonight A brief period of gales is possible mainly south of South Haven. Winds and waves will remain hazardous to small craft. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous winds and waves are expected through most of the upcoming week. Gales are possible Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:32 AM EST | Winter Weather Advisory | GRR | Allegan, Muskegon, Ottawa, Van Buren | 23 hr |
| Nov 10, 2:48 PM EST | Gale Warning | GRR | 31 hr |
Nearby
Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.